Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 50, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 2001, 9:02 PM MDT for Garden County, Nebraska. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 7, 2001, 9:02 PM MDT (03:02 UTC)
- Expired
- Jun 7, 2001, 10:00 PM MDT
- In force
- 58 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Garden County, NE
The radar
The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
538 WUUS53 KLBF 080304 SVRLBF NEC069-080400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 902 PM MDT THU JUN 7 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 1000 PM MDT * AT 857 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES WEST OF OSHKOSH...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 8 MILES NORTHWEST OF OSHKOSH AROUND 930 PM MDT THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL WHICH MAY CAUSE SERIOUS INJURY AND SEVERE DAMAGE TO PROPERTY. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. THIS STORM PRODUCED QUARTER SIZE HAIL NEAR DALTON. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4158 10263 4131 10259 4156 10198 4179 10218 $$ CDC/DP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:29 PM MDT, 6 hours 33 minutes earlier.
Area forecast discussion, Jun 7, 2:29 PM MDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 329 PM CDT THU JUN 7 2001 MAIN CONCERN WILL BE PRECIP CHANCES TONIGHT AND TEMPERATURES ON FRIDAY. ALL MODELS INITIALIZED WELL THIS MORNING AT 500 MB WITH ONLY SLIGHT DIFFERENCES NOTED IN 850 MB TEMPERATURES AND MOISTURE. MORNING 850 MB ANALYSIS SHOWS MOISTURE RETURNING TO NEBRASKA PANHANDLE WHILE CENTRAL AND EASTERN NEBRASKA REMAIN DRY. CONVECTION FORMING ACROSS THE PANHANDLE HAS BEEN WEAKENING INTO SHOWERS ONCE MOVING INTO DRIER AIR AS WELL. ETA APPEARS TO HAVE A GOOD HANDLE ON THIS MOISTURE FIELD SO WILL LEAN TOWARDS IT FOR THIS PACKAGE. TONIGHT...SURFACE HIGH WILL REMAIN ACROSS CENTRAL NEBRASKA WHICH WILL CONTINUE TO PRODUCE A RETURN FLOW OF MOISTURE TO THE PANHANDLE. EXPECT WAVE COMING ACROSS CENTRAL ROCKIES TO HELP INITIATE CONVECTION ACROSS EASTERN WYOMING AND THE FAR WESTERN PANHANDLE IN AREA OF TOTAL TOTALS OF 50 TO 55 AND CAPE VALUES OF 1500-2000 J/KG. THE BIG QUESTION THEN BECOMES THE EASTWARD EXTENT OF PRECIPITATION. WITH ETA STILL ADVERTISING DRY AIR ACROSS CENTRAL AND EASTERN NEBRASKA UNDER HIGH PRESSURE...PRECIPITATION SHOULD HAVE A HARD TIME MAKING IT INTO CENTRAL NEBRASKA. HOWEVER...CURRENT CONVECTION IS CONTINUING ACROSS THIS AREA DESPITE THE DRIER AIR AND MORE STABLE 700-500 MB LAPSE RATES. FOR THIS REASON WILL LEAVE A SLIGHT CHANCE FOR SHOWERS ACROSS CENTRAL AND EASTERN ZONES FOR TONIGHT. ETA BOUNDARY LAYER RH DOES INDICATE SOME PATCHY FOG IN SOUTHWEST ZONES AS WELL TONIGHT...SO WILL MENTION PATCHY FOG ACROSS THIS AREA. FRIDAY AND FRIDAY NIGHT...SURFACE HIGH THEN SHIFTS INTO MISSOURI RIVER VALLEY AS UPPER RIDGE BUILDS ACROSS THE HIGH PLAINS. 500 MB HEIGHTS WILL CLIMB TO NEAR THE 588 LINE ACROSS SOUTHWEST AREA WITH 850 MB TEMPERATURES RISING TO NEAR 25 DEGREES CELSIUS IN THE PANHANDLE. HIGHS IN THE 90S WEST AND 85 TO 90 EAST LOOK GOOD AT THIS TIME. WITH TEMPERATURES NEAR THE CONVECTIVE TEMP IN THE NORTH CENTRAL AND NORTHWEST...EXPECT SOME SCATTERED CONVECTION TO DEVELOP ACROSS THIS SAME AREA BY LATE AFTERNOON. ETA DOES NOT INDICATE MUCH IN THE WAY OF QPF OVER THIS TIME PERIOD...BUT WITH TOTAL TOTALS AROUND 60 AND CAPE VALUES IN EXCESS OF 2000 J/KG WILL MENTION A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS CENTRAL AND NORTHERN ZONES FRIDAY AFTERNOON INTO FRIDAY NIGHT. SATURDAY AND SATURDAY NIGHT...UPPER RIDGE REMAINS ACROSS AREA FOR THE FIRST HALF OF THE WEEKEND. THIS ALONG WITH 850 MB TEMPERATURES OF 28 DEGREES CELSIUS IN THE WEST AND 22 DEGREES CELSIUS IN THE EAST SHOULD BRING A WARM SATURDAY. TEMPERATURES PUSHING 90 OR ABOVE IS NOT UNREASONABLE FOR SATURDAY UNDER A MOSTLY SUNNY SKY. THE ONLY CHANGE FROM THIS PATTERN LOOKS TO BE SOME SCATTERED CONVECTION ACROSS THE WESTERN HALF OF CWA SATURDAY AFTERNOON INTO SATURDAY NIGHT. ATMOSPHERE LOOKS TO BE CAPPED FOR THE MOST PART AS 500 MB VORT MAX MOVES ACROSS AREA...HOWEVER TEMPERATURES NEAR CONVECTIVE TEMP SHOULD PRODUCE SOME ISOLATED TO SCATTERED CONVECTION IN THE WEST. IN THE EXTENDED...MEDIUM RANGE MODELS AGREE ON BUILDING UPPER RIDGE ACROSS AREA ON SUNDAY AS UPPER TROUGH DIGS ACROSS THE PACIFIC NORTHWEST. TIMING DIFFERENCES THEN BEGIN TO SHOW UP FROM DAY 4 THROUGH THE END OF THE EXTENDED. THE ECMWF...UKMET AND MRF ALL SHIFT UPPER TROUGH ACROSS REGION BUT THE MRF IS AROUND 24 HOURS FASTER THAN THE OTHER TWO MODELS. MRF ENSEMBLE SPREADS DO INDICATE SOME DISAGREEMENT ON PUSHING UPPER TROUGH ACROSS AREA AS QUICK AS OPERATIONAL MRF INDICATES. FOR THIS REASON WILL USE A SLIGHTLY SLOWER MRF ALONG WITH ECMWF AND UKMET BLEND FOR THE EXTENDED. WITH WAVE AND FRONT NOT EXPECTED TO MOVE ACROSS AREA UNTIL TUESDAY...WILL SUNDAY DRY WITH A CHANCE FOR PRECIP LATE MONDAY THROUGH EARLY WEDNESDAY. THURSDAY LOOKS TO BE A TRANSITION DAY SO WILL LEAVE IT DRY AS WELL. PRE-FRONTAL WARMING SHOULD KE4EP TEMPERATURES ABOVE GUIDANCE VALUES ON MONDAY...BUT SHOULD FALL NEAR FMR VALUES THROUGH THE REMAINDER OF THE EXTENDED. .LBF...NONE. AWJ
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:06 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 54 min |
| Jun 8, 3:01 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 59 min |
| Jun 8, 4:00 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 60 min |
| Jun 8, 5:00 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 60 min |
| Jun 8, 5:47 PM MDT | Severe Thunderstorm Warning | LBF | Thomas | 28 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.